Translator Disclaimer
April 1996 Efficient estimation in the bivariate censoring model and repairing NPMLE
Mark J. van der Laan
Ann. Statist. 24(2): 596-627 (April 1996). DOI: 10.1214/aos/1032894454

Abstract

The NPMLE in the bivariate censoring model is not consistent for continuous data. The problem is caused by the singly censored observations. In this paper we prove that if we observe the censoring times or if the censoring times are discrete, then a NPMLE based on a slightly reduced data set, in particular, we interval censor the singly censored observations, is asymptotically efficient for this reduced data and moreover if we let the width of the interval converge to zero slowly enough, then the NPMLE is also asymptotically efficient for the original data. We are able to determine a lower bound for the rate at which the bandwidth should converge to zero. Simulation results show that the estimator for small bandwidths has a very goodperformance. The efficiency proof uses a general identity which holds for NPMLE of a linear parameter in convex models. If we neither observe the censoring times nor the censoring times are discrete, then we conjecture that our estimator based on simulated censoring times is also asymptotically efficient.

Citation

Download Citation

Mark J. van der Laan. "Efficient estimation in the bivariate censoring model and repairing NPMLE." Ann. Statist. 24 (2) 596 - 627, April 1996. https://doi.org/10.1214/aos/1032894454

Information

Published: April 1996
First available in Project Euclid: 24 September 2002

zbMATH: 0859.62033
MathSciNet: MR1394977
Digital Object Identifier: 10.1214/aos/1032894454

Subjects:
Primary: 62G07
Secondary: 62F12

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
32 PAGES


SHARE
Vol.24 • No. 2 • April 1996
Back to Top